MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE GII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE GII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100106
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, the surgeon was dissatisfied with the fit of the vis adpt guide gii kit because was not sitting flush on the lateral side, however, it was completely flush with the medial side.Surgery was resumed, with a less than or equal to 30 minutes delay.It is unknown how the procedure was finished.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the reported event could be confirmed since the image provided showed that the device is not fully seated and the engineering evaluation found errors in the segmentation of the tibia and the smoothing process.The clinical/medical investigation concluded that, no relevant clinical information has been provided; therefore, a thorough medical investigation could not be rendered.Based solely on the engineering evaluation, ¿a potential root cause for the stated failure mode was confirmed.The evaluation found that there were errors in the segmentation of the tibia which would have affected block fit.It was also determined that an error occurred in the smoothing process of the medial anterior block fit area of the tibia.This too would have affected the block fit¿.Subsequently, per the customer feedback form, ¿the surgeon was dissatisfied with the fit of the vis adpt guide gii kit because was not sitting flush on the lateral side, however, it was completely flush with the medial side¿.Reportedly, this was depicted in the undated, unlabeled photo attached in this case.It was reported, the surgeon was able to resume the procedure with a less than or equal to 30 minutes delay.The visionaire¿ surgical technique does recommend use of back-up instrumentation should the adaptive guide be determined unsuitable for its intended use.Consequently, it is unknown how the procedure was completed.Since it was reported there was no harm alleged to this patient, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this cause would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.According to the drawing print, dimensions are case-specific.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.An assessment made by a quality engineer was performed and did confirm a potential root cause for the stated failure mode.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.Possible causes could include but not limited to errors during manufacturing process such as segmentation error and geomagic smoothing.The contribution of the device to the reported event could be corroborated as the device didn't align correctly and a delay during surgery.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE GII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12787610
Report Number1020279-2021-07981
Device Sequence Number17677901
Product Code JWH
UDI-Device Identifier00885556656365
UDI-Public00885556656365
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberV0100106
Device Catalogue NumberV0100106
Device Lot Number00214828V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date08/11/2022
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown